Texas, 2011Hail and Damaging Wind in Texas, November 7 to 8, 2011
November 7 to 8, 2011 · NWS MAF · 4 events in 1 county or zone
A retreating dryline and Pacific cold front resulted in strong surface convergence across the Permian Basin of Texas during the evening hours. In addition, a low level jet ahead of the cold front provided moisture transport into the Permian Basin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A retreating dryline and Pacific cold front resulted in strong surface convergence across the Permian Basin of Texas during the evening hours. In addition, a low level jet ahead of the cold front provided moisture transport into the Permian Basin. The previous ingredients combined with deep layer shear to produce a couple of supercells overnight.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 6, 11:46 PM CST, 24 minutes earlier.
Area forecast discussion, Nov 6, 11:46 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1146 PM CST SUN NOV 6 2011
.DISCUSSION...
THE 06Z AVIATION FORECAST DISCUSSION IS INCLUDED BELOW.
&&
.AVIATION...
A LOW LEVEL JET WILL DEVELOP OVER THE PERMIAN BASIN OVERNIGHT...AND
RESULT IN THE DEVELOPMENT OF LOW CLOUDS AND FOG. WILL INCLUDE
PREVAILING IFR CEILINGS AT MIDLAND...WITH MORE TEMPORARY IFR
CEILINGS AT WINK...PECOS AND FORT STOCKTON. THINK THE FOG WILL DROP
TO MVFR LEVELS FOR THE MOST PART...BUT IFR VISIBILITIES IN DENSE FOG
COULD OCCUR ALONG THE WESTERN FRINGE OF LOW CLOUDS...THAT IS ALONG
THE PECOS RIVER. THESE LOWER VISIBILITIES COULD AFFECT PECOS AND
WINK IN PARTICULAR...BUT WILL NOT CARRY AT THIS TIME DUE TO THE LOW
PROBABILITY. CLOUD AND FOG WILL LIFT AROUND 07/15Z WHILE SOUTHWEST
WINDS PICK UP TO 15 TO 20KT AREAWIDE BY MONDAY AFTERNOON.
THUNDERSTORMS WILL BE POSSIBLE MONDAY EVENING...BUT PROBABILITIES
ARE LOW EVEN FOR THE EASTERNMOST TAF SITE AT MIDLAND.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU...PECOS...
REEVES COUNTY AND UPPER TRANS PECOS.
&&
67Hazardous weather outlook, Nov 6, 1:04 PM CST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
104 PM CST SUN NOV 6 2011
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
104 PM CST SUN NOV 6 2011 /1204 PM MST SUN NOV 6 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PERMIAN BASIN...
AND LEA COUNTY NEW MEXICO...AND PORTIONS OF THE TRANS PECOS REGION
LATE TONIGHT. A FEW STORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING STRIKES...SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE AN INCREASING CHANCE OF THUNDERSTORMS ACROSS THE
PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS...AND PORTIONS OF
THE LOWER TRANS PECOS REGION MONDAY AND MONDAY NIGHT. SOME OF
THESE STORMS COULD BECOME SEVERE...MAINLY ALONG AND EAST OF A
SNYDER...BIG SPRING...BIG LAKE LINE. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS.
FIRE WEATHER CONCERNS WILL RETURN TO SOME OF THE LOWER ELEVATIONS
OF THE TRANS PECOS MONDAY AFTERNOON AND FIRE WEATHER WATCH IS IN
EFFECT FOR THE PECOS...FORT STOCKTON...ALPINE...AND MARFA AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
Thunderstorm Wind, Midland
- When
- November 7, 12:10 AM CST to 12:12 AM CST
- Where
- Midland County, 4.89 mi WNW of Midland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.019, -102.160
Minor fence damage was reported. The time of this report was estimated based on other hail reports and radar data.
Hail, Midland
- When
- November 7, 10:46 AM CST to 10:51 AM CST
- Where
- Midland County, 5.82 mi N of (Maf) Midland Intl
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.014, -102.210
The time of this report was estimated according to radar data. No damage was reported with the hail.
Hail, Midland
- When
- November 7, 11:46 PM CST to November 8, 12:10 AM CST
- Where
- Midland County, 9.45 mi NNW of (Maf) Midland Intl
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.060, -102.250
The spotter reported nickel hail almost covered the ground.
Hail, Midland
- When
- November 8, 12:05 AM CST to 12:15 AM CST
- Where
- Midland County, 3.83 mi WNW of Midland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.022, -102.140
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Puerto Rico, November 7, 20118 deaths · $80,000 · 2 events
- Tornadoes and Hail in Oklahoma, November 7 to 8, 2011EF4 · 43 events
- Hail in Texas, November 7, 20112 in hail · 10 events
- Hail and Damaging Winds in Texas, November 7 to 8, 20111 in hail · 6 events
- Blizzard and Coastal Flood in Alaska, November 7 to 9, 201172 kt wind · 6 events
- Dense Fog in Virginia, November 7, 20115 events
- Heavy Snow in New Mexico, November 7 to 8, 20115 events
- Flood and Hail in Kansas, November 7, 2011$300 · 1.75 in hail · 4 events
- Winter Storm in Colorado, November 7 to 8, 20113 events
- Dense Fog in Maryland, November 7, 20112 events
- Hail in Oklahoma, November 7, 20111 in hail · 2 events
- Heavy Snow in Arizona, November 7, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354398, 354399, 354396, 354397.